Dizzy Feeling and Interferon Injections

Posted By
awg
9/6/2011 11:28am
View other posts by
awg
Activity
Replies: 5

Hello,

 

I recently transitioned from high dose infusions to 3 weekly injections. I am tolerating things well but seem to be experiencing a dizzy feeling almost daily. I have read that dizziness can be a side effect of Interferon. Has anyone else experienced this, if so how did you treat it?

I currently do not have sinusitis so i can rule out all sinus issues at this time.

 

Thank you,

 

Allen

Allen,

Sorry to hear about the dizziness.  I did not experience "dizziness" but I did have some brain fog...word retrieval, focusing, etc.  I guess I'm not much help to you, but please take care and good luck with the treatments.  If you have questions, definitely talk to your doctor.

Tricia

Hi Allen,

 

The word "dizzy" can mean different things to different people.  Some mean a feeling of "lightheadedness", others mean that things seem to be spinning around, others feel like they are going to faint, etc.

I'm assuming that you are having blood work done on a regular basis.  If you are anemic (low red blood cells, low hemoglobin) that could be a cause of feeling lightheaded.  Be sure to change positions slowly especially from lying to standing.  Make sure you are drinking plenty of fluids....lots and lots of water.  You might be somewhat dehydrated.  Also, lots of rest is important.

And, like all of us will probably tell you, don't hesitate to contact your doc to get his/her input.

One day at a time.

 

Stay Strong
King

Stage IV 7/05 Liver mets

Interferon 5/04-4/05

I am 10 months into Interferon injections 3 times a week and I have had a dizzy feeling the whole time.  I cant stand on my feet for long or I would pass out.  Hopefully this gets better for you.  I have not been able to work while doing interferon.  I cope with this by staying off my feet as much as possible.  I get help with household chores and cooking by my husband and 15 year old son.  I have less then a month to go and counting.  Interferon is not an easy treatment and everyone is different.  Good luck to you!!

Don't sweat the small stuff. There are bigger fish to fry!

I'm also 10 months into the low dose.  I have felt light headed and dizzy from the first day.  Like everyone has said drink lots of fluids and get up slowly. I have not found anything that stops its.   Its hard to stay hydrated when your not feeling well.  I do feel less dizzy when I stay hydrated.  hang in there.

 

scot 

Gosh you are strong.  I went through 4 or 5 days of high dose INF therapy and completely blacked out after the first infusion.  I was given my infusions at home by a visiting nurse and aparently she never reported back to the clinic that I was having serious problems.

My family finally took be to the hospital where they admitted me and flushed the stuff out of my system

When I went back to the clinic a few days later, they said they would reduce the dose by half, and I said...No.  I told them to take the pic line out of my arm and I was discontinuing treatment .  Then I found out since I had such a bad experience with high dose INF therapy, I probably would not be a candidate for IL2. 

I met a herbalist and she gave me some herbs for totaly body detox and I went on an organic diet and I started feeling alot better.  My lesions also went away.   Was it the Interferon or the herbs?  No one knows, all I know is I'm still here.

There is a great book Called the Melanoma Book by Dr. Kaplan from New York.  If you don't have it, get it, it explains everything. 

Good Luck To you, and unfortunatey Interferon causes all kinds of nasty side effects even after you have finished your round.  But if it saves your life then I suppose its worth it.

Cheers,

CKasper